Amoxicillin is an antibiotic which belongs to the penicillin group. It is used for treating bacterial infections and it is available in many forms such as tablet, capsule, and oral suspension.
- It is a semisynthetic penicillin.
- It is a first line treatment of middle ear infections.
- It is most commonly active against gram-negative organisms
- It is taken orally
It is used in :
- Urinary tract infection
- subacute bacterial endocarditis
- middle ear infections
- triple regimen for Helicobacter pylori
They are really well tolerated.Main side effects are due to hypersensitivity reactions
Hypersensitivity reactions include:
- anaphylactic shock
- skin rashes
- serum sickness types (rare).
- Amoxicillin is a sensitive drug belonging to penicillin family
- The rash usually develops during treatment with amoxicillin.
- These are red or white, raised itchy bumps on the skin. they usually appear after 2 or 3 doses of amoxicillin.
- It is a very dangerous condition. we should stop the drug immediately and call the doctor if the patient shows the difficulty of breathing or signs of swelling
2) Maculopapular rash:
- It usually appears after hives. they appear as flat red blotches on the skin. sometimes
- The patches look pale
- Rash may be itchy or non-allergenic
- It usually does not swell.
- It is higher in people with infectious mononucleosis.
3) Exfoliative Rash:
It usually affects a part of the body, but sometimes it spreads to other parts of the body.
There is pus formation and it involves the hair follicle
Pictures of Amoxicillin Rash
Image 1: A severe amoxicillin rash at the back and upper parts of the body
Photo 2: Amoxicillin rash
Image 3: Amoxicillin rash in an infant
Signs and Symptoms:
- Allergic reactions like skin rash, itching or hiver.
- There is blistering, loosening or peeling of skin.
- Redness may present.
- Swelling of the lips, face, and tongue.
- It usually lasts 3 days , with a range of 1 to 7 days.
- Treatment is not necessary. It usually disappears quickly.
- If the patient is having signs of swelling or difficulty in breathing then the patient should discontinue the drug and immediately contact the doctor.
- If the child is having rash other than hiver then we can treat with benadryl for itching.